Alert archive / Florida / Small Craft Advisories in 2012
Small Craft Advisory 19, NWS Tampa Bay, FL
NWS Tampa Bay, FL issued this small craft advisory at May 29, 2012, 4:53 PM EDT. It was in force for 5 hr.
The area
The counties it named.
The facts
- Issued
- May 29, 2012, 4:53 PM EDT (20:53 UTC)
- Expired
- May 29, 2012, 10:00 PM EDT
- In force
- 5 hr
- Issued by
- NWS Tampa Bay, FL
The text
As transmitted, in the capitals the NWS used until 2016.
997 WHUS72 KTBW 292053 MWWTBW URGENT - MARINE WEATHER MESSAGE NATIONAL WEATHER SERVICE TAMPA BAY RUSKIN FL 453 PM EDT TUE MAY 29 2012 ...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 10 PM EDT THIS AFTERNOON... .TROPICAL DEPRESSION BERYL WILL CONTINUE TO BRING WINDS AROUND 20 KNOTS OVER THE NORTHERN COASTAL WATERS THROUGH THIS EVENING. GMZ850-870-300200- /O.NEW.KTBW.SC.Y.0019.120529T2053Z-120530T0200Z/ TARPON SPRINGS TO SUWANNEE RIVER OUT 20 NM- TARPON SPRINGS TO SUWANNEE RIVER OUT 20 TO 60 NM- 453 PM EDT TUE MAY 29 2012 ...SMALL CRAFT ADVISORY IN EFFECT UNTIL 10 PM EDT THIS EVENING... THE NATIONAL WEATHER SERVICE IN TAMPA BAY RUSKIN HAS ISSUED A SMALL CRAFT ADVISORY...WHICH IS IN EFFECT UNTIL 10 PM EDT THIS EVENING. * WINDS AND WAVES: WEST TO SOUTHWEST WINDS AROUND 20 KNOTS WITH SEAS 3 TO 5 FEET. PRECAUTIONARY/PREPAREDNESS ACTIONS... A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OF 20 TO 33 KNOTS... AND/OR SEAS 7 FEET OR HIGHER...ARE EXPECTED TO PRODUCE HAZARDOUS CONDITIONS FOR SMALL CRAFT. INEXPERIENCED BOATERS...ESPECIALLY THOSE OPERATING SMALLER VESSELS SHOULD AVOID NAVIGATING IN THESE CONDITIONS. && $$ HTTP://WWW.WEATHER.GOV/TAMPA
What forecasters said that day
The local office's own words before this small craft advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Tampa Bay, FL wrote its last area forecast discussion before this small craft advisory went out at May 29, 2:05 PM EDT, 2 hours 48 minutes earlier.
Area forecast discussion, May 29, 2:05 PM EDT, 2 hours 48 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE TAMPA BAY RUSKIN FL
205 PM EDT TUE MAY 29 2012
.SHORT TERM (TONIGHT-THURSDAY)...
SHOWERS AND THUNDERSTORMS CONTINUE TO MOVE ACROSS THE NORTHERN
ZONES FROM TD BERYL WITH A FEW DIURNAL SHOWERS IN PLACE ACROSS THE
CENTRAL AND SOUTHERN ZONES. WILL ALLOW THE FLOOD WATCH TO EXPIRE
AT 4PM UNLESS ANOTHER TRAINING BAND SETS UP LATER AND THEN MAY
HAVE TO EXTEND IT. TD BERYL WILL CONTINUE TO SLOWLY MOVE OFF TO
THE NE OVER THE NEXT COUPLE OF DAYS AS RIDGING REMAINS ACROSS
SOUTH FLORIDA. THIS WILL KEEP GENERALLY WEST TO SOUTHWEST FLOW IN
PLACE ACROSS THE AREA. SOUTHWEST FLOW WILL ALSO BE IN PLACE ALOFT
AS A TROUGH REMAINS JUST TO THE WEST OF THE STATE OVER THE GULF.
THE MOIST AND WARM ENVIRONMENT ALONG WITH THE INSTABILITY ALOFT
WILL KEEP SCATTERED SHOWERS AND THUNDERSTORMS POSSIBLE THROUGH THE
PERIOD WITH RAIN CHANCES GENERALLY 30-40 PERCENT. TEMPS WILL
GENERALLY BE IN THE LOWER TO MID 70S WITH HIGHS AROUND 90 TO THE
LOWER 90S.
.LONG TERM (THURSDAY NIGHT-TUESDAY)...
UPPER LEVEL PATTERN WILL BE AMPLIFYING OVER THE EASTERN HALF OF
THE NATION AT THE BEGINNING OF THE LONG TERM PERIOD. AHEAD OF
THIS SYSTEM...THE SUBTROPICAL RIDGE WILL BE IN CONTROL OF THE
FLORIDA PENINSULA PROVING SEASONABLE TEMPERATURES AND CONVECTIVE
CHANCES FOR THE END OF THE WORK WEEK. UPPER TROUGH WILL PIVOT TO
THE NORTH OF THE REGION EARLY IN THE WEEKEND WITH AN ASSOCIATED
SURFACE TROUGH/FRONT LAYING OUT ACROSS THE I-10 CORRIDOR...AND
THEN DISSIPATING BY LATER SUNDAY. SURFACE FOCUS ALONG THIS FRONT
MAY BE ENOUGH TO ENHANCE THE DIURNAL DEVELOPMENT OF THUNDERSTORMS
OVER THE NORTHERN HALF OF THE AREA...HOWEVER LITTLE IN THE WAY OF
SYNOPTIC FORCING FROM THE UPPER TROUGH WILL SOMEWHAT LIMIT THIS
ENHANCEMENT...AND WILL NOT BE MUCH ABOVE CLIMATOLOGY FOR RAIN
CHANCES. IN THE WAKE OF THIS SYSTEM...GFS/ECMWF SHOW UPPER LEVEL
RIDGING BUILDING OVER THE GULF OF MEXICO/FL PENINSULA INTO THE
EARLY PORTION OF NEXT WEEK. THESE BUILDING HEIGHTS WOULD SUGGEST A
RETURN TO ABOVE NORMAL TEMPERATURES (MID/UPPER 90S AWAY FROM THE
COAST). THE ADDED SYNOPTIC SUPPRESSION WOULD ALSO LIKELY ONLY
SUPPORT ISOLATED TO WIDELY SCT DIURNAL SHOWERS ALONG THE SEA
BREEZE EACH AFTERNOON/EVENING.
&&
.AVIATION...
SCATTERED SHOWERS AND THUNDERSTORMS WILL CONTINUE THIS AFTERNOON
WHICH COULD CAUSE SOME MVFR/LOCAL IFR CONDITIONS. BEST CHANCES OF
RAIN WILL BE NEAR TPA...PIE AND LAL INTO MID-AFTERNOON IN
ASSOCIATION WITH RAIN BAND FROM BERYL. LATER TONIGHT INTO
WEDNESDAY MORNING MAY SEE SOME MORE CONVECTION MOVE IN OFF THE
GULF AND HAVE GONE WITH VCSH AT THIS TIME. ALSO MAY SEE SOME
OCCASIONAL AREAS OF MVFR CEILINGS IN THE WEST TO SOUTHWEST FLOW
OFF THE GULF OF MEXICO. OTHERWISE...GENERALLY VFR CONDITIONS ARE
EXPECTED OUTSIDE OF CONVECTION.
&&
.MARINE...
TD BERYL WILL LIFT OFF TO THE NE THROUGH EARLY THURSDAY AS HIGH
PRESSURE RIDGES ACROSS SOUTH FL LEAVING GENERALLY W/SW FLOW IN
PLACE ACROSS THE COASTAL WATERS. LATER THURSDAY THROUGH SATURDAY
THE RIDGE WILL BUILD NORTH ACROSS THE AREA AND TURN WINDS MORE TO
THE SOUTH WITH AN AFTERNOON SEABREEZE DEVELOPING EACH DAY. WILL
ALLOW THE SCA TO EXPIRE AT 4PM AS WINDS HAVE DIMINISHED TO AROUND
15 KNOTS.
&&
.FIRE WEATHER...
NO CONCERNS.
&&
.PRELIMINARY POINT TEMPS/POPS...
TPA 75 89 75 91 / 20 30 20 30
FMY 75 92 75 92 / 20 30 20 30
GIF 73 92 72 92 / 20 40 20 40
SRQ 75 88 73 90 / 20 30 20 30
BKV 71 91 69 92 / 30 40 20 40
SPG 78 88 78 89 / 20 30 20 30
&&
.TBW WATCHES/WARNINGS/ADVISORIES...
FL...BEACH HAZARDS STATEMENT UNTIL 9 PM EDT THIS EVENING FOR
CHARLOTTE-HILLSBOROUGH-LEE-MANATEE-PASCO-PINELLAS-
SARASOTA.
FLOOD WATCH UNTIL 4 PM EDT THIS AFTERNOON FOR CITRUS-
HERNANDO-LEVY-PASCO-SUMTER.
GULF WATERS...SMALL CRAFT ADVISORY UNTIL 4 PM EDT THIS AFTERNOON FOR
TARPON SPRINGS TO SUWANNEE RIVER OUT 20 NM-TARPON
SPRINGS TO SUWANNEE RIVER OUT 20 TO 60 NM.
&&
SHORT TERM/MARINE/FIRE WEATHER...24/COLSON
LONG TERM/AVIATION...69/CLOSEHazardous weather outlook, May 29, 5:29 AM EDT, 11 hours 24 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE TAMPA BAY RUSKIN FL 529 AM EDT TUE MAY 29 2012 FLZ039-042-043-048>052-055>057-060>062-065-GMZ830-850-853-856-870- 873-876-292130- LEVY-CITRUS-SUMTER-HERNANDO-PASCO-PINELLAS-HILLSBOROUGH-POLK- MANATEE-HARDEE-HIGHLANDS-SARASOTA-DE SOTO-CHARLOTTE-LEE- TAMPA BAY WATERS-TARPON SPRINGS TO SUWANNEE RIVER OUT 20 NM- ENGLEWOOD TO TARPON SPRINGS OUT 20 NM- BONITA BEACH TO ENGLEWOOD OUT 20 NM- TARPON SPRINGS TO SUWANNEE RIVER OUT 20 TO 60 NM- ENGLEWOOD TO TARPON SPRINGS OUT 20 TO 60 NM- BONITA BEACH TO ENGLEWOOD OUT 20 TO 60 NM- 529 AM EDT TUE MAY 29 2012 THIS HAZARDOUS WEATHER OUTLOOK IS FOR WEST CENTRAL AND SOUTHWEST FLORIDA. .DAY ONE...TODAY AND TONIGHT. ...THUNDERSTORM IMPACT... SCATTERED TO NUMEROUS THUNDERSTORMS ARE EXPECTED THROUGH TODAY...WITH THE BEST CHANCES OVER NORTHERN COUNTIES. THE MAIN THREAT WILL BE VERY HEAVY RAINFALL WITH LOCALIZED FLOODING...FREQUENT AND DANGEROUS LIGHTNING STRIKES...AND STRONG GUSTY WINDS. ...FLOOD IMPACT... VERY HEAVY RAINFALL ASSOCIATED WITH THE REMNANTS OF BERYL WILL CONTINUE TO KEEP THE POTENTIAL FOR FLOODING MAINLY ACROSS THE NORTHERN PART OF THE AREA...WITH LOCALIZED FLOODING POSSIBLE OVER OTHER AREAS. .DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY. ...THUNDERSTORM IMPACT... SCATTERED THUNDERSTORMS ARE EXPECTED THROUGH THE END OF THE WEEKEND...WITH THE MAIN THREATS BEING LOCALLY HEAVY RAINFALL WITH GUSTY WINDS AND DANGEROUS LIGHTNING STRIKES. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION SHOULD NOT BE NEEDED TODAY...BUT SPOTTERS SHOULD SELF-ACTIVATE IF UNEXPECTED SEVERE WEATHER OCCURS. CARLISLE
In the hours before
Local storm report, May 29, 2:20 PM EDT, 2 hours 33 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE TAMPA BAY AREA - RUSKIN FL
220 PM EDT TUE MAY 29 2012
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0211 PM TORNADO 6 W INGLIS 29.03N 82.76W
05/29/2012 LEVY FL FIRE DEPT/RESCUE
A WATERSPOUT MOVED ONSHORE AND BEGAN DISSIPATING ON
HODGES ISLAND.
0210 PM WATER SPOUT 7 W INGLIS 29.03N 82.78W
05/29/2012 GMZ850 FL FIRE DEPT/RESCUE
TWO WATERSPOUTS WERE REPORTED OFFSHORE OF YANKEETOWN. ONE
DISSIPATED OFFSHORE AND THE OTHER MOVED ONSHORE OF HODGES
ISLAND BEFORE DISSIPATING.
&&
COLSONSpecial weather statement, May 29, 2:41 PM EDT, 2 hours 12 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE TAMPA BAY AREA - RUSKIN FL 241 PM EDT TUE MAY 29 2012 FLZ049-051-291930- PASCO-HILLSBOROUGH- 241 PM EDT TUE MAY 29 2012 ...STRONG THUNDERSTORMS WILL AFFECT CENTRAL PASCO AND NORTHWESTERN HILLSBOROUGH COUNTIES... NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATES A LINE OF THUNDERSTORMS LOCATED NEAR WESLEY CHAPEL...OR 12 MILES SOUTHWEST OF DADE CITY...MOVING EAST AT 40 MPH...WILL AFFECT WESLEY CHAPEL...LAND O LAKES...SAN ANTONIO AND DADE CITY NORTH...UNTIL 330 PM EDT. THIS INCLUDES INTERSTATE 75 BETWEEN EXITS 265 AND 285. BRIEF LIVED FUNNEL CLOUDS WILL BE POSSIBLE. GUSTY WINDS 35 TO 45 MPH WILL OCCUR. WHEN DRIVING THROUGH HEAVY RAIN...SLOW DOWN. ALWAYS LEAVE A SAFE DISTANCE BETWEEN YOU AND OTHER VEHICLES. && LAT...LON 2841 8217 2802 8229 2817 8265 2843 8252 TIME...MOT...LOC 1840Z 268DEG 34KT 2828 8235 FLEMING
Special weather statement, May 29, 3:03 PM EDT, 1 hour 50 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE TAMPA BAY AREA - RUSKIN FL
303 PM EDT TUE MAY 29 2012
FLZ050-291915-
PINELLAS-
303 PM EDT TUE MAY 29 2012
...STRONG THUNDERSTORMS WILL AFFECT SOUTHERN PINELLAS COUNTY...
NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATES A THUNDERSTORM
LOCATED NEAR PINELLAS PARK...MOVING EAST AT 15 MPH...WILL AFFECT
SAINT PETE CLEARWATER AIRPORT...PINELLAS PARK...SAWGRASS LAKE PARK
AND LEALMAN...UNTIL 315 PM EDT.
THIS INCLUDES INTERSTATE 275 BETWEEN EXITS 20 AND 32.
GUSTY WINDS 35 TO 45 MPH WILL OCCUR. SHORT LIVED FUNNEL CLOUDS MAY
BE POSSIBLE. TORRENTIAL RAINS WILL REDUCE VISIBILITY TO NEAR ZERO
AND WILL CAUSE PONDING OF WATER ON ROADWAYS.
&&
LAT...LON 2792 8270 2792 8266 2792 8263 2788 8261
2789 8259 2788 8258 2786 8259 2781 8258
2780 8260 2775 8263 2777 8275
TIME...MOT...LOC 1903Z 277DEG 15KT 2787 8267Special weather statement, May 29, 3:12 PM EDT, 1 hour 41 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE TAMPA BAY AREA - RUSKIN FL
312 PM EDT TUE MAY 29 2012
FLZ049-051-052-292015-
POLK-PASCO-HILLSBOROUGH-
312 PM EDT TUE MAY 29 2012
...STRONG THUNDERSTORMS WILL AFFECT HILLSBOROUGH...SOUTHEASTERN PASCO
AND SOUTHWESTERN POLK COUNTIES...
NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATES A LINE OF
THUNDERSTORMS LOCATED NEAR BUSCH GARDENS...OR NEAR TEMPLE
TERRACE...MOVING SOUTHEAST AT 25 MPH...WILL AFFECT THE MENTIONED ARE
INCLUDING THONOTOSASSA...LETTUCE LAKE PARK...UNIVERSITY OF SOUTH
FLORIDA...BRANDON...RIVERVIEW...RUSKIN...ZEPHYRHILLS...GIBSONIA AND
TEMPLE TERRACE...UNTIL 415 PM EDT.
GUSTY WINDS 35 TO 45 MPH WILL OCCUR. FREQUENT LIGHTNING IS EXPECTED.
IF THE STORMS APPROACH GO INDOORS IMMEDIATELY. IF CAUGHT
OUTSIDE...FIND A LOW SPOT...AND STAY AWAY FROM TALL OBJECTS.
THESE STORM MAY PRODUCE PEA SIZE HAIL. WHEN DRIVING THROUGH HEAVY
RAIN...SLOW DOWN. ALWAYS LEAVE A SAFE DISTANCE BETWEEN YOU AND OTHER
VEHICLES.
&&
LAT...LON 2833 8216 2790 8167 2765 8203 2765 8254
2769 8254 2779 8243 2781 8245 2781 8242
2783 8241 2783 8243 2783 8244 2789 8241
2792 8248 2782 8246 2783 8254 2795 8256
TIME...MOT...LOC 1910Z 316DEG 25KT 2799 8238The office that day
Everything else NWS Tampa Bay, FL issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| May 28, 8:08 PM EDT | Special Weather Statement | TBW | Hernando | 52 min |
| May 28, 11:45 PM EDT | Areal Flood Advisory | TBW | Citrus, Levy | 2 hr |
| May 29, 12:22 AM EDT | Areal Flood Warning | TBW | Citrus | 3 hr |
| May 29, 1:12 AM EDT | Special Marine Warning | TBW | 63 min | |
| May 29, 1:45 AM EDT | Special Weather Statement | TBW | Sumter | 45 min |
| May 29, 2:46 AM EDT | Special Weather Statement | TBW | Hernando | 44 min |
| May 29, 3:28 AM EDT | Areal Flood Advisory | TBW | Citrus, Hernando, Sumter | 2 hr |
| May 29, 3:54 AM EDT | Areal Flood Warning | TBW | Citrus, Hernando, Sumter | 3 hr |
| May 29, 4:27 AM EDT | Tornado Warning | TBW | Citrus, Sumter | 33 min |
| May 29, 5:49 AM EDT | Special Weather Statement | TBW | Hernando | 41 min |
| May 29, 7:01 AM EDT | Areal Flood Advisory | TBW | Hernando, Pasco | 119 min |
| May 29, 8:54 AM EDT | Areal Flood Advisory | TBW | Pasco | 66 min |
| May 29, 10:19 AM EDT | Flood Watch | TBW | Sumter | 6 hr |
| May 29, 10:41 AM EDT | Beach Hazards Statement | TBW | Pinellas | 10 hr |
| May 29, 11:38 AM EDT | Special Marine Warning | TBW | 67 min | |
| May 29, 11:51 AM EDT | Severe Thunderstorm Warning | TBW | Citrus, Hernando | 39 min |
| May 29, 12:48 PM EDT | Special Marine Warning | TBW | 57 min | |
| May 29, 1:34 PM EDT | Special Marine Warning | TBW | 56 min | |
| May 29, 2:12 PM EDT | Tornado Warning | TBW | Citrus, Levy | 18 min |
| May 29, 2:41 PM EDT | Special Weather Statement | TBW | Pasco | 49 min |
| May 29, 3:03 PM EDT | Special Weather Statement | TBW | Pinellas | 12 min |
| May 29, 3:12 PM EDT | Special Weather Statement | TBW | Hillsborough | 63 min |
| May 29, 3:41 PM EDT | Special Marine Warning | TBW | 49 min |
Nearby
Small Craft Advisories in Florida, 2012Every small craft advisory in 2012
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text.